MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a 25mm 3000 aortic valve underwent a valve-in-valve procedure after an implant duration of seven (7) years, three (3) months due to stenosis.Patient presented with shortness of breath and chest pain.The tavr was performed with a 23mm 9750tfx transcatheter valve.The patient was stable post procedure and sent to recovery.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: the device was not returned to edwards for evaluation as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.The most likely cause is patient factors, including a history of cabg x3, chronic kidney disease, coronary artery disease, diabetes, hyperlipidemia, and hypercholesterolemia.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502731
MDR Report Key15700221
Report Number2015691-2022-08923
Device Sequence Number18198018
Product Code DYE
UDI-Device Identifier00690103162264
UDI-Public(01)00690103162264(17)190107
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2019
Device Model Number3000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale